Ask a doctor

Is It Ok to Get Ulthera Two or Three Days After Getting Botox?

I am getting ulthera done by a so-so residential nurse on Monday, and botox on Fri. Have had botox before. Is this ok -- I mean, will it make the botox go away faster?

Doctor Answers (3)

No evidence botox will be affected by Ulthera two days later

+1

Although there is no evidence that Botox will be negatively affected by ulthera two or three days later, it would be best to do Botox after the ulthera.  It is expected that the botox binds to the nerve muscle receptors and you won't ruin its effect but this has not been proven yet.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Timing Botox and Ultherapy

+1

I would  recommend having the Botox injected a week prior to the Ultherapy treatment, especially if you are going to be treated with the Ultherapy over the Botox injection site.  Ultherapy causes inflammation and can cause slight edema or swelling.  Most people are still experiencing this edema up to 7-10 days post the treatment and if you inject Botox into an inflamed area, there is a greater chance that it could spread beyond the area of desired treatment.

Christina Steil, MD
Chicago Dermatologist
4.5 out of 5 stars 15 reviews

Ulthera and Botox

+1

Their literature suggests you do not  have BOTOX  and Ulthera at the same time.  They do not state the logic or reasoning behind it.  From a clniical view, they have different mechanisms of action and should not affect the outcome of one or the other.  Still, this is something you should review with your nurse provider who is doing the Ulthera for you.  I personally have no problems with that combination in my state.

Curtis Wong, MD
Redding Plastic Surgeon
4.5 out of 5 stars 16 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.